MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 25MM, STRAIGHT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 25MM, STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number SDH25A
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information was requested and the following was obtained: what were the indications for surgery? colon cancer.What specific surgical procedure was being performed? radical resection of colon cancer.Were there any difficulties experienced with the device in the surgical procedure? no.What healthcare professional fired the device and what is his/her experience with the device? experienced.Where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? unk.Did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? yes.Was a complete transection of the cutting washer visually confirmed during the initial surgical procedure? unk.Were the donuts inspected? if so, please describe.Unk.How was integrity of the anastomosis confirmed intra-operatively? unk.How many days post-op was the bleeding identified? after surgery, noted massive hemorrhage of gastrointestinal tract.How was the bleeding identified? operative exploration of abdomen.What was the total estimated blood loss (ml)? unk.Was a transfusion required? unk.Was the site of the bleeding identified? operative exploration of abdomen.What was observed at the site upon reoperation? pulsatile bleeding at anastomosis.Was staple form able to assessed? if so, please describe.Unk.What is the current status of the patient? stable and left from hospital.Is the device available for analysis? no.
 
Event or Problem Description
It was reported that following a colon resection, there was bleeding after surgery.During the colorectal surgery, after surgery, noted the patient was bleeding.Did the second surgery, used the suture to oversew.

Brand Name
ILS 25MM, STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8505712
Report Number3005075853-2019-18000
Device Sequence Number1846719
Product Code GDW
UDI-Device Identifier10705036003526
UDI-Public10705036003526
Combination Product (Y/N)N
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue NumberSDH25A
Device Lot NumberR40A5Y
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR